MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM9620N40
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on device analysis completed on 16jan2019.It was reported that the catheter was difficult to move/steer.During preparation for a myocardial ablation procedure for atrial flutter with an intellatip mifi oi ablation catheter, the bend lever was difficult to use because it was very hard.Even though an adjustment was made, it was still very hard and it was difficult to use.The procedure was performed using another lot of same device.No serious injury or adverse patient effects occurred.However, returned device analysis revealed fluid under ring 1 proximal seal and electrode.The device was returned for analysis.Dried, rust colored fluid was under ring 1 proximal seal and electrode.Dried body fluid found on the handle, main body and distal end.Dried saline found on the distal end and inside the irrigation ports.Tip motion was evaluated against a curve template.Both curves reached the specified template area.The steering knob and tension control knob functioned properly on both lock and unlock positions, however both knobs required abnormal effort to rotate.X-ray found no anomalies.The steering and tension knobs were removed to inspect the o-rings.Each o-ring appeared normal and lubricant was found on both sides of each ring.The handle hub area and both knobs also appeared normal.Steering knob o-ring measurements were typical.Tension knob o-ring measurements were typical.The distal end was dissected to investigate possible fluid ingress at ring 1.Dried fluid/corrosion found under ring 1, but none was found under rings 2 and 3.The distal end cavity was free of dried fluid/corrosion except directly under ring 1.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8333103
Report Number2134265-2019-01137
Device Sequence Number19079033
Product Code OAD
UDI-Device Identifier08714729848707
UDI-Public08714729848707
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model NumberM004PM9620N40
Device Catalogue Number86493
Device Lot Number0020622763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/12/2019
Patient Sequence Number1